MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW PEDICLE SCREW 6X40

MEDACTA INTERNATIONAL SA PEDICLE SCREW PEDICLE SCREW 6X40
Catalog Number 03.50.017
Health Effect - Clinical Code Pain (1994)
Date of Event 08/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 18 september 2018; lot 1721184: (b)(4) items manufactured and released on 08 february 2018.Expiration date: 2023-01-21; no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without similar reported event other devics involved: reference 03.50.017 (k121115) pedicle screw 6x40; lot 1721174: (b)(4) items manufactured and released on 08 february 2018 expiration date: 2022-11-16; no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Reference 03.50.017 (k121115) pedicle screw 6x40; lot 147482: (b)(4) items manufactured and released on 21 november 2014.Expiration date: 2019-10-22; no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Mectalif posterior (ti peek) posterior interbody fusion device peek/ti 11x22x9 l5° reference 03.27.007 (k133192); lot 1720715: (b)(4) items manufactured and released on 11 may 2018.Expiration date: 2023-04-19; no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs (b)(4) on 21 september 2018; lumbar l4-l5 fusion with plif cage and pedicle screws.According to report, one of the 4 set screws loosened after few days.Also the cage was found to have migrated.We cannot imagine a clinical cause for the loosening of the screw after such a short time.One possibility could be technical error but we have no evidence in either sense.From the clinical point of view, the cause cannot be determined.Visual inspection performed on september the 19th, 2018 by r&d product manager the implant, ref.03.27.007, lot 1720715 analized, is according to the specification for which concern dimensions and material.There are small scratches on the coating surface probably due to the removal operation, see pictures enclosed.Quality control department inspected the returned torque limiter, no anomalies found.Piece is conforming to specification.
 
Event or Problem Description
The patient alleged pain and abnormal feeling a week after primary surgery (plif due to l4 spondylolisthesis).The surgeon confirmed that the cage migrated.Revision surgery performed two weeks after the primary and the surgeon confirmed the set screw at l5 left side loosen.The surgeon replaced the cage and all set screws.

Brand Name
PEDICLE SCREW PEDICLE SCREW 6X40
Common Device Name
PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7897546
Report Number3005180920-2018-00717
Device Sequence Number16532110
Product Code KWP
UDI-Device Identifier07630030834202
UDI-Public07630030834202
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121115
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/21/2023
Device Catalogue Number03.50.017
Device Lot Number1721184
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2018
Initial Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight49